ArticleEuropean heart journal. Case reports2023
Probable tirofiban-induced thrombotic microangiopathy after stent thrombosis: a case report.
Article in European heart journal. Case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 1 citations in OpenAlex.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Glycoprotein (GP) IIb-IIIa inhibitors are antithrombotic drugs used in selected patients during and after percutaneous coronary interventions (PCIs), usually as a bail-out in the setting of no-reflow or thrombotic complications. A notorious life-threatening adverse effect of this drug class is immune-mediated drug-induced thrombocytopenia (DITP). Thrombotic microangiopathy (TMA) induced by GP IIb-IIIa inhibitors has never been reported. Case summary: A 72-year-old woman admitted for anterior myocardial infarction treated with primary PCI and stent implantation underwent a first tirofiban infusion as a bail-out strategy. After a new procedure for stent thrombosis, she received a second tirofiban infusion and developed sudden severe thrombocytopenia (platelet count <20 000/µL). Tirofiban was stopped but no observed increase in platelet count. Acute kidney injury due to renal ischaemia and left ventricular thrombosis followed. Unexpectedly, evidence for haemolysis and schistocytosis at peripheral blood smear prompted a diagnosis of TMA. Plasma exchange was immediately started with evidence for initial increase in platelet count, but the patient died due to sudden haemodynamic and respiratory deterioration. Discussion: Tirofiban is known to rarely cause immune-dependent DITP. However, it has never been associated with TMA. This case report not only describes the first case of probable tirofiban-induced TMA, but also highlights the importance of a systematic approach to severe thrombocytopenia, even in the setting of low platelet count from a known DITP-related drug. Treatment of TMA in the difficult context of recent myocardial infarction and stent thrombosis requires a complex interplay between cardiologist, haematologist, transfusionist, and nephrologist, carefully balancing thrombotic and haemorrhagic risk.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.